Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
effs334

is Differin and Salycilic Acid okay?

Recommended Posts

i am week 6 into differin(at night) and have been using clindamycin pads in the am...they dont seem to be doing much (maybe even worse) for my non inflammed acne and i have always been clear from using salycilic acid...would it be okay to sub the clindamycin pads in with salycilic acid pads? or will SA pads in th emorning be too harsh for my skin now that ive been using differin for so long. i can see that i am having increased dead skin so i know exfoliation is key.. i just want my skin to get better from things that have always worked (before i started using differinnn!!!grrr!!)

would purpose cleanser, SA pad in the AM, and then purpose cleanser+ SA pad+ differin in the PM be okay(maybe leave out the SA pad at night)?? i dont have inflammed acne so i dont see how i need a topical antibiotic....in contribution to the 200 mg of minocycline im taking for who knows what reason...

Share this post


Link to post
Share on other sites

The clindamycin pads probably contain alcohol and using an alcoholic substance with salicylic acid wouldn't be advised.

i would use differin at night and the salicylic acid in the morning.

differin doesn't react with salicylic acid :)

Share this post


Link to post
Share on other sites

I don't think you are supposed to use salicylic acid with Differin. So I agree, use it in the morning if you want to use it. And use the Differin at night. But the salicylic acid will not have the same effect as the clindamycin. Salicylic acid is an exfoliant. It will just help unclog your pores. This is exactly what the Differin is doing so there really is no need to use the salicylic acid. The clindamycin, on the other hand, helps control bacteria. Neither the Differin nor the salicylic acid does this. So keep that in mind before you stop the clindamycin.

Share this post


Link to post
Share on other sites

In general, you shouldn't use anything, even simple over-the-counter stuff, when you're on a new medication without clearing it with your doctor first. I actually did the same thing when I started Differin and noticed that my acne was looking much darker and more inflamed after a few days, although this could have been coincidental / all in my head. But yeah, I hear you on the "wanting to use the old stuff that worked" thing, that initial 2-6 week period of starting a new med and knowing that it won't be effective for a while and having to sit back and watch the breakout is agony. Just remember that the last thing you want is to exacerbate the problem or make the med less effective when it finally DOES kick in, which I'm told can happen.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×